Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 6, NWS Marquette, MI

April 14, 2011Delta County, Menominee County, Schoolcraft County, Michigan

NWS Marquette, MI issued this wind advisory at Apr 14, 2011, 4:06 PM EDT for Delta County, Menominee County, Schoolcraft County, Michigan. It took effect at Apr 15, 2011, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 4:06 PM EDT (20:06 UTC)
In effect from
Apr 15, 2011, 2:00 PM EDT
Expired
Apr 16, 2011, 3:39 AM EDT
In force
14 hr
Issued by
NWS Marquette, MI

Counties Delta County, MI, Menominee County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS73 KMQT 142006
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
406 PM EDT THU APR 14 2011

...STRONG AND GUSTY WINDS OVER SOUTH CENTRAL UPPER MICHIGAN
FRIDAY AFTERNOON AND FRIDAY NIGHT...

.LOW PRESSURE LIFTING OUT OF THE PLAINS WILL BRING A PERIOD OF 
STRONG EAST WINDS TO SOUTHERN UPPER MICHIGAN FRIDAY AND FRIDAY
NIGHT. WIND GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG
EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.
STRONG WINDS WILL DIMINISH LATE FRIDAY NIGHT.

MIZ012-151000-
/O.NEW.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
306 PM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 7 AM CDT
SATURDAY. 

HAZARDOUS WEATHER...

 * EAST WINDS GUSTING TO 50 MPH ARE EXPECTED ALONG THE BAY OF GREEN
   BAY SHORELINE FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE
   OBJECTS MAY BE EASILY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
   57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
   EXTRA CAUTION.

&&

$$

MIZ013-014-151000-
/O.NEW.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
406 PM EDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT
SATURDAY. 

HAZARDOUS WEATHER...

 * EAST WINDS GUSTING TO 50 MPH ARE EXPECTED ALONG THE BAY OF GREEN
   BAY AND LAKE MICHIGAN SHORELINES FRIDAY AFTERNOON THROUGH LATE
   FRIDAY NIGHT. 

 * THE STRONGEST WINDS WILL OCCUR SOUTH OF US-2 FROM RAPID RIVER TO
   GARDEN CORNERS...FAIRPORT...AND MANISTIQUE.

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
   57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
   EXTRA CAUTION.

&&

$$

JLA
5 follow-up statements
807 
WWUS73 KMQT 150819
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
419 AM EDT FRI APR 15 2011

...STRONG AND GUSTY WINDS OVER SOUTH CENTRAL UPPER MICHIGAN THIS
AFTERNOON AND TONIGHT...

.LOW PRESSURE LIFTING OUT OF THE PLAINS WILL BRING A PERIOD OF
STRONG EAST WINDS TO SOUTHERN UPPER MICHIGAN THIS AFTERNOON AND
TONIGHT. WIND GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG
EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. THE
STRONG WINDS WILL DIMINISH LATE TONIGHT AS THE LOW MOVES OVERHEAD.

MIZ012-151700-
/O.CON.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
319 AM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE TODAY...WITH GUSTS UP TO 50 MPH EXPECTED
   ALONG THE BAY OF GREEN BAY SHORELINE THIS AFTERNOON THROUGH LATE
   TONIGHT.

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

MIZ013-014-151700-
/O.CON.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
419 AM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE TODAY...WITH GUSTS UP TO 50 MPH EXPECTED
   ALONG THE BAY OF GREEN BAY AND LAKE MICHIGAN SHORELINES THIS
   AFTERNOON THROUGH LATE TONIGHT.

 * THE STRONGEST WINDS WILL OCCUR SOUTH OF US-2 FROM RAPID RIVER 
   TO GARDEN CORNERS...FAIRPORT...AND MANISTIQUE. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

SRF
783 
WWUS73 KMQT 151555
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1155 AM EDT FRI APR 15 2011

...STRONG AND GUSTY WINDS OVER SOUTH CENTRAL UPPER MICHIGAN THIS
AFTERNOON AND TONIGHT...

.LOW PRESSURE LIFTING OUT OF THE PLAINS WILL BRING A PERIOD OF
STRONG EAST WINDS TO SOUTHERN UPPER MICHIGAN THIS AFTERNOON AND
TONIGHT. WIND GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG
EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.
THE STRONG WINDS WILL DIMINISH LATE TONIGHT AS THE LOW MOVES
OVERHEAD.

MIZ012-160000-
/O.CON.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
1055 AM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE TODAY...WITH GUSTS UP TO 50 MPH 
   EXPECTED ALONG THE BAY OF GREEN BAY SHORELINE THIS AFTERNOON 
   THROUGH LATE TONIGHT. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

MIZ013-014-160000-
/O.CON.KMQT.WI.Y.0006.110415T1800Z-110416T1200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
1155 AM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE TODAY...WITH GUSTS UP TO 50 MPH EXPECTED
   ALONG THE BAY OF GREEN BAY AND LAKE MICHIGAN SHORELINES LATE THIS
   AFTERNOON THROUGH LATE TONIGHT.

 * THE STRONGEST WINDS WILL OCCUR SOUTH OF US-2 FROM RAPID RIVER 
   TO GARDEN CORNERS...FAIRPORT...AND MANISTIQUE. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

JLA
326 
WWUS73 KMQT 152007
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
407 PM EDT FRI APR 15 2011

...STRONG AND GUSTY WINDS OVER SOUTH CENTRAL UPPER MICHIGAN THROUGH
TONIGHT...

.LOW PRESSURE LIFTING OUT OF THE PLAINS WILL BRING A PERIOD OF
STRONG EAST WINDS TO SOUTHERN UPPER MICHIGAN THROUGH TONIGHT. WIND
GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG EXPOSED LOCATIONS
NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. THE STRONG WINDS WILL
DIMINISH LATE TONIGHT AS THE LOW MOVES OVERHEAD.

MIZ012-160500-
/O.CON.KMQT.WI.Y.0006.000000T0000Z-110416T1200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
307 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ALONG
   THE BAY OF GREEN BAY SHORELINE THROUGH LATE TONIGHT.

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

MIZ013-014-160500-
/O.CON.KMQT.WI.Y.0006.000000T0000Z-110416T1200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
407 PM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE THIS EVENING...WITH GUSTS UP TO 50 MPH
   EXPECTED ALONG THE BAY OF GREEN BAY AND LAKE MICHIGAN SHORELINES
   THROUGH LATE TONIGHT.

 * THE STRONGEST WINDS WILL OCCUR SOUTH OF US-2 FROM RAPID RIVER 
   TO GARDEN CORNERS...FAIRPORT...AND MANISTIQUE. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$
543 
WWUS73 KMQT 160346
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1146 PM EDT FRI APR 15 2011

...STRONG AND GUSTY WINDS OVER SOUTH CENTRAL UPPER MICHIGAN
THROUGH TONIGHT...

.LOW PRESSURE LIFTING NORTHEAST FROM SOUTHEAST IOWA WILL CONTINUE TO
 BRING A PERIOD OF STRONG EAST WINDS TO SOUTHERN UPPER MICHIGAN
THROUGH TONIGHT. WIND GUSTS UP TO 45 MPH ARE EXPECTED...ESPECIALLY
ALONG EXPOSED LOCATIONS NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.
THE STRONG WINDS WILL DIMINISH LATE TONIGHT AS THE LOW MOVES
OVERHEAD.

MIZ012-161200-
/O.CON.KMQT.WI.Y.0006.000000T0000Z-110416T1200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
1046 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED
   ALONG THE BAY OF GREEN BAY SHORELINE THROUGH LATE TONIGHT.

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

MIZ013-014-161200-
/O.CON.KMQT.WI.Y.0006.000000T0000Z-110416T1200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
1146 PM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

HAZARDOUS WEATHER...

 * EAST WINDS WILL INCREASE THIS EVENING...WITH GUSTS UP TO 45 MPH
   EXPECTED ALONG THE BAY OF GREEN BAY AND LAKE MICHIGAN SHORELINES
   THROUGH LATE TONIGHT.

 * THE STRONGEST WINDS WILL OCCUR SOUTH OF US-2 FROM RAPID RIVER 
   TO GARDEN CORNERS...FAIRPORT...AND MANISTIQUE. 

IMPACTS...

 * SMALL TREE LIMBS COULD BREAK OFF IN THE STRONG WINDS. LOOSE 
   OBJECTS MAY BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

JLB
500 
WWUS73 KMQT 160739
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
339 AM EDT SAT APR 16 2011

MIZ012>014-160845-
/O.CAN.KMQT.WI.Y.0006.000000T0000Z-110416T1200Z/
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE
339 AM EDT SAT APR 16 2011 /239 AM CDT SAT APR 16 2011/

...WIND ADVISORY IS CANCELLED...

HAZARDOUS WEATHER...

 * WINDS WILL CONTINUE TO GUST TO AROUND 35 MPH THIS MORNING...BEFORE
   DIMINISHING BY EARLY THIS AFTERNOON.

IMPACTS...

 * LOOSE OBJECTS MAY BE EASILY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE
   INFORMATION.

&&

$$

TITUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 14, 4:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT THU APR 14 2011

.SHORT TERM /TONIGHT AND FRIDAY/...

HIGH PRESSURE RIDGE FM NORTHERN MANITOBA INTO ONTARIO DOMINATES THE
WX THE NEXT 18-24 HR. MEANWHILE STRONG SPRING LOW PRESSURE SYSTEM
THAT WILL BRING MIX OF RAIN AND SNOW...POSSIBLY HEAVY...TO THE AREA
FRIDAY NIGHT INTO SATURDAY IS TAKING SHAPE OVR THE CNTRL PLAINS.
UNTIL THEN OVR THE CWA IT IS THE CALM BEFORE THE STORM SO TO SPEAK.

LOW CLOUDS HAVE BEEN STUBBORN TO CLEAR IN NCNTRL THIS AFTN BUT DRY
AIR FINALLY ERODING THIS AREA OF CLOUDS. STILL DUE TO ONSHORE NE
WINDS AND THE CLOUDS...TEMPS WERE STUCK IN THE 20S ALL DAY IN THE
NCNTRL. FARTHER INLAND TOWARD THE WI BORDER...TEMPS HAVE POPPED UP
NEAR 40F WITH FULL SUNSHINE MOST OF THE DAY. RIDGE OVERHEAD TONIGHT
LEADS TO ANOTHER NIGHT WITH COOLER TEMPS. DRY LOW-LEVEL AIR EVIDENT
FM SFC DWPNTS IN THE 10-15F RANGE THIS AFTN. WENT WITH TEMPS TOWARD
COLDEST GUIDANCE...LEADING TO MINS IN THE LWR TO MID TEENS INLAND FM
THE LAKES. GOOD DEAL OF SUNSHINE AT LEAST FOR FRIDAY MORNING BEFORE
CIRRUS AHEAD OF MAIN LOW MOVES OVERHEAD. EAST WINDS WILL BE ON THE
INCREASE WITH GUSTS MOST AREAS OVR 20 MPH IN THE AFTN. EAST WINDS
COULD BECOME QUITE STRONG OVR SOUTH CENTRAL CWA AS PRESSURE GRADIENT
TIGHTENS BTWN DEPARTING HIGH AND ADVANCING LOW. BLEND OF GFS/NAM
WIND FIELDS ALOFT AND ASSOCIATED FCST SOUNDINGS INDICATED ADVY LEVEL
WIND GUSTS ALONG LK MICHIGAN SHORE FRIDAY AFTN THROUGH FRIDAY NIGHT.
COORD WITH GRB AND HAVE ISSUED A WIND ADVY FOR MENOMINEE AND DELTA
AND SOUTHERN SCHOOLCRAFT FOR THIS TIME PERIOD. GIVEN BLYR WINDS TO
35 KTS AND 925MB WINDS UP TO 50 KTS...FEASIBLE THAT EXPOSED AREAS
ALONG THE SHORE MAY SEE GUSTS UP TO 50 MPH LATE FRIDAY AFTN INTO
FRIDAY NIGHT.

.LONG TERM DISCUSSION /FRI NGT THRU THU/...

MAIN FCST CONCERNS DURING THIS TIME WL BE TIMING/IMPACT OF SHRTWV
NOW MOVING INTO THE SCNTRL PLAINS THAT IS FCST TO BECOME NEGATIVELY
TILTED AS IT LIFTS INTO THE GRT LKS THIS WEEKEND.

FOR FRI NGT/SAT...THERE IS FAIRLY GOOD MODEL AGREEMENT ON THE TRACK
AND INTENSITY OF THE SFC LO UNDER THE NEGATIVELY TILTED SHRTWV...
MOVING FM NORTHERN MISSOURI AT 00Z SAT TO NEAR MKX AT 12Z SAT AND
THEN UP LK MI AND ACRS ECNTRL UPR MI TO SE LK SUP BY 00Z SUN.
GUIDANCE ALSO IS CONSISTENT SHOWING FAIRLY WARM AIR AT H85 WRAPPING
WNWD AHD OF THIS SFC LO...WITH H85 TEMPS 0C OVER THE FAR W TO 5C
OVER THE E AT 06Z SAT WHEN DEEPER MSTR ARRIVES THAT IS ASSOCIATED
WITH ENHANCED UPR DVGC IN COUPLED UPR JET STRUCTURE...DPVA/00Z-12Z
SAT H5 FALLS CLOSE TO 200M...AND VIGOROUS ISENTROPIC ASCENT SHOWN
BEST ON THE 295K SFC /ARND H75/. GFS/NAM ALSO FCST ESE H925 WINDS UP
TO 50-55KTS OVER NRN LK MI ON FRI EVNG BEFORE CLOSER APRCH OF SFC LO
CAUSE THESE STRONGER WINDS TO SHIFT TO THE NE ON SAT. WL GO WITH
WIND ADVY FOR EXPOSED AREAS NEAR LK MI UNDER THIS STRONGER WIND CORE
ENHANCED BY VIGOROUS PRES FALLS UP TO 12-15MB/3 HRS AHEAD OF THE SFC
LO EVEN THOUGH RATHER HI STABILITY MIGHT LIMIT FULLER MIXING.
ALTHOUGH THE TIME OF YEAR IS NOT CONDUCIVE TO FZRA...ESPECIALLY WITH
THICKER CLDS ARRIVING SOON AFT SUNSET/DAYTIME HEATING...NAM/GFS FCST
SDNGS ARE IN GOOD AGREEMENT SHOWING WARM SURGE CENTERED AT H85 ABV
SHALLOW DRY LYR WITH WBZ WELL BLO 32F. SO OPTED TO RETAIN MENTION OF
AT LEAST A CHC OF FZRA IN THE 06Z-12Z SAT TIME WITH EXPECTATION THAT
EVAPORATIVE COOLING MIGHT ALLOW RA TO FALL WITH SFC TEMPS AOB 32F.
THEN...PREFER GFS FCST DYNAMIC COOLING ASSOCIATED WITH VIGOROUS
DYNAMICS LOWERING TEMPS ALF BLO 0C W OF ITS FCST H85 LO TRACK FM
ABOUT IMT/MQT AND UNDER SHARPEST H85-7 FGEN MARKING DEFORMATION
AXIS. SO...DECIDED TO CHG PCPN TO ALL SN OVER THE W HALF OF THE CWA
BY 12Z SAT. TO THE E...ANY FZRA AT THE ONSET SHOULD CHG TO ALL RA ON
THE WARM SIDE OF THE H85 LO TRACK. ONCE THE LO SHIFTS INTO ERN LK
SUP LATER IN THE DAY ON SAT...EXPECT PCPN TO DIMINISH SW-NE WITH
DRYING ALF IN THE GROWING SUBSIDENCE LEFT IN THE WAKE OF THE LO.
EXPECT TOTAL SN FALL THRU 00Z SUN IN THE 3 TO 6 INCH RANGE TO THE W
OF MQT-IMT...WITH THE HEAVIEST SN MOST LIKELY OVER THE HURON MTNS
WHERE UPSLOPE ENHANCEMENT/COOLING AND PROXIMITY TO SHARPEST H85-7
FGEN WL FAVOR HIER QPF AND QUICKER CHG TO MAINLY SN. AT THIS
POINT...WL UPDATE GOING SPS AS EXPECTED SN TOTALS ARE UNDER WRNG
CRITERIA.

SAT NGT AND SUN...CWA WL BE DOMINATED BY SHARP CYC FLOW LEFT IN THE
WAKE OF SFC LO MOVING TOWARD JAMES BAY. H85 TEMPS ARE FCST DOWN TO
-10C/-12C DURING THIS TIME...LO ENUF FOR SOME LES IN THE WNW WIND SN
BELTS SAT NGT AND SUN MRNG UNDER SHARP CYC FLOW LEFT IN THE WAKE OF
THE DEPARTING LO PRES. THIS SHARP COOLING WL ALSO ENHANCE MIXING OF
H925 WINDS OF 30-45 KTS PER FAVORED GFS FCST. SHSN SHOULD DIMINISH
WITH DIURNAL HEATING ON SUN AFTN.

IN THE EXTENDED PERIOD...A FAIRLY ZONAL SPLIT FLOW WL DOMINATE THE
WX ACRS NAMERICA. PER NCEP GUIDANCE...TENDED TOWARD THE 00Z ECMWF
RUN FOR FCST DETAILS. WITH TIME...HGTS ARE FCST TO RISE SLOWLY OVER
THE GRT LKS DOWNSTREAM OF TROFFING IN BOTH BRANCHES OVER THE W. THE
RISING HGTS NEAR HUDSON BAY ARE FCST TO MAINTAIN A HI PRES IN SE
CAN...WHICH TYPICALLY RESULTS IN DRY WX FOR THE CWA. BEST CHC FOR
PCPN WL BE OVER THE SRN CWA ON TUE/WED...WHEN SHRTWV/SFC LO IN THE
SRN BRANCH ARE FCST TO SLIDE THRU THE OH VALLEY/LOWER GRT LKS. TEMPS
IN THE MON-THU PERIOD ARE LIKELY TO BE NOT FAR FM NORMAL.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

KCMX...MAINLY CLEAR SKIES AND LGT WINDS THROUGH TONIGHT. INCREASING
EAST WINDS ON FRIDAY COULD GUST TO 30 KTS BY AFTN. CONDITIONS SHOULD
REMAIN VFR THROUGH FRIDAY AFTN.

KSAW...MVFR CIGS DUE TO UPSLOPE NE FLOW SCOUR OUT EARLY THIS
AFTN...LEAVING MOSTLY CLEAR SKIES BY EVENING. SKIES SHOULD REMAIN
MAINLY CLEAR THROUGH FRIDAY AFTN. BIGGEST ISSUE AT KSAW NEXT 24 HR
WILL BE INCREASING EAST WINDS BY FRIDAY AFTN LEADING TO CROSSWIND
COMPONENT.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

ACTIVE PERIOD OVR LK SUPERIOR THROUGH WEEKEND AS LOW PRESSURE
SYSTEM LIFTS THROUGH THE REGION. STRONGEST WINDS INITIALLY OVR
WESTERN LK SUPERIOR WHERE GALES ARE LIKELY LATE TONIGHT THROUGH
FRIDAY AND FRIDAY NIGHT. GALES ALSO POSSIBLE OVR REST OF LAKE
SUPERIOR INTO SATURDAY FM THE ESE...BUT WEAKER PRESSURE GRADIENT MAY
RESULT IN WINDS JUST OCCASIONALLY HITTING GALE. HAVE KEPT THE WATCH
UP WITH THE UNCERTAINTY. NOW APPEARS THAT THERE IS A REALLY GOOD
CHANCE OF STRONG NW GALES TO 45 KTS ESPECIALLY OVER THE E HALF OF LK
SUPERIOR SATURDAY NIGHT INTO SUNDAY. WINDS LATER ON SUN AND MON WL
BE MUCH LIGHTER WITH THE APPROACH OF HI PRES/WEAKER PRES GRADIENT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY FROM 2 PM EDT /1 PM CDT/ FRIDAY TO 8 AM EDT /7 AM
     CDT/ SATURDAY FOR MIZ012>014.

LAKE SUPERIOR...
  GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR
     LSZ266-267.

  GALE WARNING FROM 8 AM EDT /7 AM CDT/ FRIDAY TO 11 AM EDT /10 AM
     CDT/ SATURDAY FOR LSZ162.

  GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     LSZ263>265.

LAKE MICHIGAN...
  GALE WARNING FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR LMZ221-
     248-250.

&&

SHORT TERM...JLA
LONG TERM...KC
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Apr 14, 5:28 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EDT THU APR 14 2011

MIZ001>007-009>014-084-085-151200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
528 AM EDT THU APR 14 2011 /428 AM CDT THU APR 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS THE POTENTIAL FOR ACCUMULATING HEAVY...WET SNOW ACROSS
WESTERN AND CENTRAL UPPER MICHIGAN LATE FRIDAY NIGHT THROUGH SATURDAY
NIGHT. A WINTRY MIX OF PRECIPITATION IS EXPECTED FRIDAY NIGHT AND
SATURDAY ACROSS THE AREA. CONSIDERABLE UNCERTAINTY EXISTS WITH THE
TRACK OF THE LOW PRESSURE SYSTEM. PLEASE MONITOR LATER FORECASTS AND
SPECIAL WEATHER STATEMENTS FOR THE LATEST INFORMATION ON THIS
POTENTIAL LATE SEASON SNOWFALL AND WINTRY MIX OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
528 AM EDT THU APR 14 2011 /428 AM CDT THU APR 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHEAST GALES TO 35 KNOTS ARE POSSIBLE FRIDAY OVER WESTERN
LAKE SUPERIOR...THEN ACROSS ALL OF LAKE SUPERIOR FRIDAY NIGHT AND
SATURDAY. SEE THE LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS.

WEST TO NORTHWEST GALES TO 35 KNOTS ARE ALSO POSSIBLE OVER THE EAST
HALF OF LAKE SUPERIOR SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
528 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHEAST GALES TO 35 KNOTS ARE POSSIBLE FRIDAY INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:33 AM EDTGale WatchMQT25 hr
Apr 14, 4:33 AM EDTGale WarningMQT4 days
Apr 14, 5:15 PM EDTSmall Craft AdvisoryMQT18 hr

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.